Ohio, 2008Damaging Wind in Ohio, April 11, 2008
April 11, 2008 · NWS IWX · 1 event in 1 county or zone
A strong cold front worked across the area during the afternoon and evening hours of the 11th. Strong wind fields were in place along with modest instability to support narrow lines of thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front worked across the area during the afternoon and evening hours of the 11th. Strong wind fields were in place along with modest instability to support narrow lines of thunderstorms. A few of these storms became strong and locally severe across northwestern Ohio. Spotters reported pea size hail with many of the storms with a few portions of the line exhibiting some bowing structures as stronger winds attempted to mix down. Some wind damage along with a funnel cloud, was reported in the Fort Jennings area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 11, 2:02 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 11, 2:02 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT FRI APR 11 2008
.SHORT TERM...
LINE OF STRONG STORMS CONTINUES TO MOVE ACROSS THE CWA THIS
AFTERNOON. COMPLEX LARGE SCALE PATTERN IS EVOLVING OVER THE AREA.
OCCLUDED LOW WAS CENTERED OVER EXTREME NORTHERN IOWA AND COLD
FRONT WAS MOVING ACROSS WESTERN INDIANA AS OF MID AFTERNOON.
EXPECT TO FRONT TO CONTINUE ITS WAY ACROSS THE AREA TONIGHT AS THE
THREAT FOR THUNDERSTORMS WILL END WITH FRONTAL PASSAGE.
OVERCAST SKIES WILL LIKELY CONTINUE TOMORROW AS WRAP AROUND
MOISTURE MOVES ACROSS THE CWA. OVERALL FORECAST NOT CHANGED TOO
MUCH AND HAVE KEPT PRECIPITATION CHANCES OVER THE ENTIRE FORECAST
AREA. OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 40S AREA
WIDE...AND WILL LIKELY NOT SEE MUCH IN THE WAY OF REBOUND
TOMORROW.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH FRIDAY.
NO SIG CHANGES TO LONG TERM DUE TO SOME MODEL UNCERTAINTY AS WELL AS
IMPENDING SVR POTENTIAL THIS AFTERNOON.
UPPER LOW WILL PERSIST ACROSS THE AREA INTO MONDAY. MAIN EFFECT OF
THE LOW WILL HANG ON THROUGH SUNDAY NIGHT BEFORE LOW PULLS AWAY
ENOUGH TO START LETTING SKIES CLEAR SOMEWHAT AS COLDEST POCKET OF
AIR SHIFTS EAST AS WELL. WILL MAINTAIN CURRENT POPS WHICH LOOK GOOD
AT PRESENT TIME.
NICE WARM UP STILL LOOKS TO BE IN STORE BY THE MIDDLE OF THE WEEK
WITH 850 MB TEMPS CLIMBING INTO THE 14 TO 16 C RANGE. FRONT
CONTINUES TO LOOK SLOWER YET SO WILL MAINTAIN A DRY FORECAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...REHBEIN
LONG TERM...FISHERHazardous weather outlook, Apr 11, 4:11 AM EST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT FRI APR 11 2008
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT FRI APR 11 2008 /411 AM CDT FRI APR 11 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF STRONG STORMS WITH SMALL HAIL AND WINDS BEING
THE PRIMARY THREAT.
IN ADDITION...AND NOT RELATED TO THE THUNDERSTORMS...GUSTY WINDS
OF 35 TO 45 MPH WILL BE POSSIBLE THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RECENT RAINFALL MAY PRODUCE MINOR RIVER FLOODING ON A FEW OF THE
AREA RIVERS.
VERY MINOR ACCUMULATIONS OF SLEET AND SNOW MAY MAKE SOME AREA
ROADWAYS SLICK SATURDAY NIGHT AND SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS MORNING INTO THE EVENING.
THUNDERSTORMS WITH LOCALLY HIGHER WINDS AND WAVES ARE ALSO POSSIBLE
DURING THIS PERIOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THE WEEKEND WITH
STRONG WINDS AND POSSIBLY LARGE WAVES HAZARDOUS TO SMALL CRAFT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
SCHOTT
In the hours before
Local storm report, Apr 11, 4:29 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT FRI APR 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL DECATUR 40.83N 84.93W
04/11/2008 M0.25 INCH ADAMS IN AMATEUR RADIO
NORTH OF DECATUR
&&
EVENT NUMBER 01293
LMKLocal storm report, Apr 11, 4:41 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT FRI APR 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 E DECATUR 40.83N 84.87W
04/11/2008 M0.25 INCH ADAMS IN AMATEUR RADIO
&&
EVENT NUMBER 01294
LMKLocal storm report, Apr 11, 4:55 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT FRI APR 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL BERNE 40.66N 84.95W
04/11/2008 M0.25 INCH ADAMS IN TRAINED SPOTTER
&&
EVENT NUMBER 01295
LMKLocal storm report, Apr 11, 5:18 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI APR 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL NAPOLEON 41.39N 84.13W
04/11/2008 M0.25 INCH HENRY OH EMERGENCY MNGR
HALF MILE EAST OF INTERSECTION OF 108 AND US 24
&&
EVENT NUMBER 01296
LMKSpecial weather statement, Apr 11, 5:19 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT FRI APR 11 2008
INZ027-034-OHZ002-004-005-015-016-024-025-112315-
ADAMS-ALLEN-DEFIANCE-FULTON-HENRY-JAY-PAULDING-PUTNAM-VAN WERT-
619 PM EDT FRI APR 11 2008
...LINE OF STRONG THUNDERSTORMS MOVING EAST...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF WAUSEON OHIO TO PORTLAND INDIANA...MOVING EAST AT 25 MPH. THESE
STORMS WILL CONTAIN OCCASIONAL LIGHTNING STRIKES... HEAVY
DOWNPOURS... WIND GUSTS TO 45 MPH... AND HALF INCH DIAMETER SIZED
HAIL.
LOCATIONS IN THE PATH OF THE STORMS INCLUDE...DESHLER... OTTAWA...
LIMA... AND BLUFFTON.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
Local storm report, Apr 11, 5:51 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT FRI APR 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD FORT JENNINGS 40.91N 84.30W
04/11/2008 PUTNAM OH EMERGENCY MNGR
EM RELAYED REPORT FROM LAW ENFORCEMENT OF A POSSIBLE
FUNNEL CLOUD
&&
EVENT NUMBER 01297
LWFThunderstorm Wind, Putnam
- When
- April 11, 6:09 PM EST to 6:10 PM EST
- Where
- Putnam County, 1.25 mi WNW of Ft Jennings
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $65,000
- Reported by
- Emergency Manager
- Coordinates
- 40.910, -84.300
Five telephone poles were damaged from strong winds, with two being snapped off in the Fort Jennings and Ottawaville area. A wood barn was blown down by the strong winds, with two nearby trees being uprooted. Damage is estimated at $15,000 for repair and replacement of the poles and $50,000 for the replacement of the barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 11, 20081 injured · $5.4 million · EF3 · 24 events
- Tornado and Flash Flood in Kentucky, April 11, 20081 injured · $2.0 million · EF2 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 11, 2008$539,000 · EF2 · 12 events
- Rip Current in Florida, April 11, 20081 death · 1 event
- Tornadoes and Hail in Alabama, April 11, 2008$2.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 11, 2008$1.2 million · 2.75 in hail · 19 events
- Tornado and Hail in Ohio, April 11, 2008$450,000 · EF1 · 9 events
- Tornadoes and Hail in Alabama, April 11 to 12, 2008$228,000 · EF0 · 23 events
- Hail and Damaging Winds in West Virginia, April 11, 20081 injured · $213,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Georgia, April 11, 2008$385,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kentucky, April 11, 20083 injured · $90,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, April 11, 2008$128,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81267.